Alert archive / Texas / Ice Storm Warnings in 2007
Ice Storm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this ice storm warning at Jan 13, 2007, 2:40 PM CST for 7 counties in Texas. It took effect at Jan 13, 2007, 6:00 PM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 2:40 PM CST (20:40 UTC)
- In effect from
- Jan 13, 2007, 6:00 PM CST
- Expired
- Jan 14, 2007, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Borden County, TX, Dawson County, TX, Glasscock County, TX, Howard County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 85 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 380 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KMAF 132040 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CST SAT JAN 13 2007 ...FREEZING RAIN AND FREEZING DRIZZLE TO IMPACT PORTIONS OF THE PERMIAN BASIN...UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO PLAINS THIS EVENING AND TONIGHT... .LIGHT FREEZING DRIZZLE OR LIGHT FREEZING FOG WILL PERSIST INTO THE EVENING HOURS WITH ADDITIONAL ICE ACCUMULATIONS OF A FEW HUNDREDTHS OF AN INCH POSSIBLE. THIS WILL CAUSE AREA ROADWAYS TO REMAIN HAZARDOUS. IF YOU MUST TRAVEL TODAY BE PREPARED FOR SLICK ROADS. MOTORISTS ARE URGED TO SLOW DOWN AND USE EXTREME CAUTION WHILE DRIVING. A HEAVIER FREEZING RAIN EVENT IS LIKELY TO DEVELOP AFTER SUNSET THIS EVENING. A LARGE PERSISTENT AREA OF SUBFREEZING AIR WILL RESULT IN WINTERY WEATHER WITH POSSIBLE ADDITIONAL ICE ACCUMULATIONS OVERNIGHT. ICE ACCUMULATIONS ARE EXPECTED TO RANGE FROM A TENTH OF AN INCH ACROSS SOUTHEAST NEW MEXICO TO UP TO A HALF INCH ACROSS THE EASTERN PERMIAN BASIN TONIGHT THROUGH MIDDAY SUNDAY. TXZ046>048-052-053-063-070-141800- /O.NEW.KMAF.IS.W.0001.070114T0000Z-070114T1800Z/ /O.EXT.KMAF.ZR.Y.0001.000000T0000Z-070114T0000Z/ DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...BIG SPRING... COLORADO CITY...GARDEN CITY...BIG LAKE 240 PM CST SAT JAN 13 2007 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...ICE STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY. THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. ADDITIONAL ICE ACCUMULATIONS OF ONE QUARTER INCH TO ONE HALF INCH ARE POSSIBLE TONIGHT. BRIDGES AND OVERPASSES WILL FREEZE OVER BEFORE OTHER SURFACES. AREA ROADS WILL BECOME VERY SLICK AND HAZARDOUS. USE CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE ICED OVER. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...WATER AND A CELL PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS MAY LEAD TO SNAPPED POWER LINES AND FALLEN TREE BRANCHES. $$ NMZ028-TXZ058-075-141800- /O.NEW.KMAF.WW.Y.0001.070114T0000Z-070114T1800Z/ /O.EXB.KMAF.ZR.Y.0001.000000T0000Z-070114T0000Z/ EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...PECOS...FORT STOCKTON 240 PM CST SAT JAN 13 2007 /140 PM MST SAT JAN 13 2007/ ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ SUNDAY. A FREEZING RAIN ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING RAIN ADVISORY IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE POSSIBLE THIS AFTERNOON AND TONIGHT. BRIDGES AND OVERPASSES WILL FREEZE OVER BEFORE OTHER SURFACES. AREA ROADS COULD BECOME VERY SLICK AND HAZARDOUS. USE CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE ICED OVER. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NMZ029-033-034-TXZ045-050-051-059>062-067>069-141800- /O.NEW.KMAF.WW.Y.0001.070114T0000Z-070114T1800Z/ /O.EXT.KMAF.ZR.Y.0001.000000T0000Z-070114T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- ANDREWS-MARTIN-LOVING-WINKLER-ECTOR-MIDLAND-WARD-CRANE-UPTON- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...ANDREWS...STANTON...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN 240 PM CST SAT JAN 13 2007 /140 PM MST SAT JAN 13 2007/ ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 12 PM CST /11 AM MST/ SUNDAY. THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE POSSIBLE THIS AFTERNOON AND TONIGHT. BRIDGES AND OVERPASSES WILL FREEZE OVER BEFORE OTHER SURFACES. AREA ROADS COULD BECOME VERY SLICK AND HAZARDOUS. USE CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE ICED OVER. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS44 KMAF 141044 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 AM CST SUN JAN 14 2007 ...FREEZING RAIN AND FREEZING DRIZZLE TO IMPACT PORTIONS OF THE PERMIAN BASIN...UPPER TRANS PECOS AND SOUTHEASTERN NEW MEXICAN PLAINS THIS MORNING... .A COLD AIRMASS REMAINS IN PLACE OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS MORNING. AN APPROACHING UPPER LEVEL DISTURBANCE OVER NEW MEXICO THIS MORNING IS DRAWING GULF MOISTURE UP AND OVER THIS COLD AIRMASS...WITH THE RESULT BEING AREAS OF FREEZING DRIZZLE...FREEZING FOG...AND FREEZING RAIN OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ICE ACCUMULATIONS ARE EXPECTED TO BE GREATEST OVER THE WESTERN LOW ROLLING PLAINS SOUTH ACROSS THE EASTERN PERMIAN BASIN...WHERE OVER A QUARTER OF AN INCH OF ICE ACCUMULATION IS LIKELY. FARTHER TO THE WEST...ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS REGIONS OF WEST TEXAS...ICE ACCUMULATIONS ARE EXPECTED TO BE LESS THAN A QUARTER OF AN INCH. THE WINTRY PRECIPITATION IS FORECAST TO COME TO AN END FROM WEST TO EAST THIS AFTERNOON AS THE UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH OF THE REGION. TXZ046>048-052-053-063-070-141800- /O.CON.KMAF.IS.W.0001.000000T0000Z-070114T1800Z/ DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...BIG SPRING... COLORADO CITY...GARDEN CITY...BIG LAKE 444 AM CST SUN JAN 14 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. ADDITIONAL ICE ACCUMULATIONS OF ONE QUARTER INCH TO ONE HALF INCH ARE POSSIBLE THIS MORNING. BRIDGES AND OVERPASSES WILL FREEZE OVER BEFORE OTHER SURFACES. AREA ROADS ARE VERY SLICK AND HAZARDOUS. USE CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE ICED OVER. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...WATER AND A CELL PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS MAY LEAD TO SNAPPED POWER LINES AND FALLEN TREE BRANCHES. $$ NMZ028-029-033-034-TXZ045-050-051-058>062-067>069-075-141800- /O.CON.KMAF.WW.Y.0001.000000T0000Z-070114T1800Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS-MARTIN- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...STANTON...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN... FORT STOCKTON 444 AM CST SUN JAN 14 2007 /344 AM MST SUN JAN 14 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE POSSIBLE THIS MORNING. BRIDGES AND OVERPASSES WILL FREEZE OVER BEFORE OTHER SURFACES. AREA ROADS ARE VERY SLICK AND HAZARDOUS. USE CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE ICED OVER. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KMAF 141744 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1144 AM CST SUN JAN 14 2007 ...LIGHT FREEZING DRIZZLE CONTINUING TO IMPACT PORTIONS OF THE PERMIAN BASIN...UPPER TRANS PECOS AND SOUTHEASTERN NEW MEXICAN PLAINS THIS MORNING... .A COLD AIRMASS WILL REMAIN IN PLACE OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO BY THIS AFTERNOON. AS THE UPPER LEVEL DISTURBANCE PASSES JUST NORTH OF NEW MEXICO...EXPECT FREEZING FOG AND DRIZZLE TO CONTINUE ACROSS MUCH OF THE AREA THROUGH EARLY EVENING BEFORE TAPERING OFF. ICE ACCUMULATIONS ARE EXPECTED TO BE GREATEST OVER THE WESTERN LOW ROLLING PLAINS SOUTH ACROSS THE EASTERN PERMIAN BASIN...WHERE AROUND A QUARTER OF AN INCH OF ADDITIONAL ICE ACCUMULATION IS LIKELY BY THIS EVENING. FARTHER TO THE WEST...ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS REGIONS OF WEST TEXAS...ICE ACCUMULATIONS ARE EXPECTED TO BE LESS THAN A QUARTER OF AN INCH. THE WINTRY PRECIPITATION IS FORECAST TO COME TO AN END FROM WEST TO EAST THIS EVENING AS THE UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH OF THE REGION...BUT WINDS ARE EXPECTED TO PICK UP TO NEAR 25 MPH ACROSS THE REGION BEHIND THE SYSTEM BY THIS EVENING...POSSIBLY RESULTING IN ADDITIONAL POWER OUTAGES BECAUSE OF THE LAYER OF ACCUMULATED ICE ALREADY ON TREE BRANCHES AND POWER LINES. THE WINDS...HOWEVER SHOULD BE SHORT-LIVED AND ARE EXPECTED TO SUBSIDE BY TOMORROW AFTERNOON. TXZ046>048-052-053-063-070-150000- /O.EXT.KMAF.IS.W.0001.000000T0000Z-070115T0000Z/ DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...LAMESA...GAIL...SNYDER...BIG SPRING... COLORADO CITY...GARDEN CITY...BIG LAKE 1144 AM CST SUN JAN 14 2007 ...ICE STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE ICE STORM WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. ADDITIONAL ICE ACCUMULATIONS OF ONE QUARTER INCH ARE POSSIBLE THROUGH EARLY EVENING. BRIDGES AND OVERPASSES WILL FREEZE OVER BEFORE OTHER SURFACES. AREA ROADS ARE VERY SLICK AND HAZARDOUS. USE CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE ICED OVER. TREES AND POWER LINES CONTINUE TO GLAZE OVER AND MAY BE SUSCEPTIBLE TO FAILURE AS WINDS PICK UP TO AROUND 25 MPH AFTER THE STORM SYSTEM PASSES NORTH OF THE AREA. WINDS SHOULD BE SHORT- LIVED AND SHOULD SUBSIDE BY AFTERNOON TOMORROW. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...WATER AND A CELL PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS MAY LEAD TO SNAPPED POWER LINES AND FALLEN TREE BRANCHES. $$ NMZ028-029-033-034-TXZ045-050-051-058>062-067>069-075-150000- /O.EXT.KMAF.WW.Y.0001.000000T0000Z-070115T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS-MARTIN- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...STANTON...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN... FORT STOCKTON 1144 AM CST SUN JAN 14 2007 /1044 AM MST SUN JAN 14 2007/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE POSSIBLE THROUGH THIS EVENING. BRIDGES AND OVERPASSES WILL FREEZE OVER BEFORE OTHER SURFACES. AREA ROADS ARE VERY SLICK AND HAZARDOUS. USE CAUTION WHEN DRIVING ON ANY SURFACE THAT MAY BE ICED OVER. TREES AND POWER LINES CONTINUE TO GLAZE OVER AND MAY BE SUSCEPTIBLE TO FAILURE AS WINDS PICK UP TO AROUND 25 MPH AFTER THE STORM SYSTEM PASSES NORTH OF THE AREA BY LATER THIS EVENING. WINDS SHOULD BE SHORT-LIVED AND SHOULD SUBSIDE BY TOMORROW AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this ice storm warning went out at Jan 13, 2:30 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 13, 2:30 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CST SAT JAN 13 2007
.SHORT TERM...
WINTER WEATHER ADVISORIES AND ICE STORM WARNINGS HAVE BEEN HOISTED
FOR MUCH OF THE TRANS PECOS NORTHWARD THROUGH THE FORECAST AREA FOR
TONIGHT AND TOMORROW MORNING AS A POTENTIALLY DANGEROUS ICE STORM
MATERIALIZES OVERNIGHT.
A LARGE AREA OF SHALLOW SUBFREEZING AIR CURRENTLY EXTENDING FROM THE
I-10 CORRIDOR NORTHWARD INTO THE PERMIAN BASIN AND SOUTHEAST NEW
MEXICO WILL PERSIST OVERNIGHT AND COINCIDE WITH ENHANCED LIFT AND
RIGHT ENTRANCE REGION JET DYNAMICS PRECEDING THE UPPER LOW ACROSS
THE GREAT BASIN TO PROVIDE THE SETUP FOR ANOTHER BATCH OF FREEZING
RAIN FOR THIS EVENING AND TONIGHT. ADDITIONAL FREEZING RAIN AMOUNTS
OVERNIGHT WILL STEADILY INCREASE FROM WEST TO EAST...WITH MAINLY
LIGHT AMOUNTS ACROSS THE WESTERN AREAS AND UPPER TRANS PECOS...
AROUND A TENTH OF AN INCH AROUND FORT STOCKTON AND CARLSBAD...TO
UP TO A HALF INCH OF ICE ACCUMULATION ACROSS THE EASTERN PERMIAN
BASIN...AROUND BIG SPRING...SNYDER AND COLORADO CITY.
AS A RESULT...THE CURRENT FREEZING RAIN ADVISORY WILL BE EXPANDED
AS A WINTER WEATHER ADVISORY SOUTHWARD AND WESTWARD THIS
AFTERNOON TO INCLUDE FORT STOCKTON AND CARLSBAD. THE EASTERN
AREAS...ALONG AND EAST OF A LAMESA TO BIG SPRING TO BIG LAKE
LINE...WILL BE UPGRADED TO AN ICE STORM WARNING FOR THIS EVENING
AND TONIGHT.
.LONG TERM...
POTENT UPPER LOW NOW POSITIONED ACROSS THE GREAT BASIN AS PER
MESOANALYSIS AND WATER VAPOR IMAGERY THIS AFTERNOON. ASSOCIATED
COLD/STATIONARY FRONT WILL DRAPE ITSELF ALONG AND NEAR THE RIO
GRANDE BY TOMORROW MORNING. WHILE THE LOW TRAVERSES EASTWARD...A
130+ KNOT JET IS FORECAST TO ROUND THE BASE OF THE SYSTEM BY
14/1200Z AND PROVIDE AMPLE LIFT FOR ANOTHER ROUND OF PRECIPITATION
TONIGHT AND TOMORROW /SUNDAY/ MORNING. AT THE SAME TIME...AT 850
MB...THE LLJ IS PROGGED TO BE IN EXCESS OF 45-50 KNOTS ACROSS
SCURRY AND MITCHELL COUNTIES IN THE NORTHEASTERN PORTION OF THE
CWA. THIS WILL SUPPLY AMPLE MOISTURE TO SUPPORT POSSIBLE
CONVECTIVE ACTIVITY. CURRENT SOUNDINGS INDICATE A VERY
COLD...SHALLOW AIRMASS THAT IS IN PLACE WITH A STRONG TEMPERATURE
INVERSION JUST A FEW THOUSAND FEET OFF THE GROUND. NAM/WRF BUFR
POINT FORECAST SOUNDINGS INDICATE A DEEP WARM MOIST TONGUE OF AIR
JUST ABOVE THE SURFACE /50 DEGREES F AT 5000 FT AGL/ COUPLED WITH
A SHALLOW COLD AIR MASS ON THE GROUND IN PLACE FOR THIS EVENING
THROUGH TOMORROW MORNING. TOP-DOWN APPROACH INDICATES INSUFFICIENT
DEEP COLD AIR FOR SNOW OR REFREEZING OF MELTED PRECIPITATION INTO
ICE PELLETS/SLEET. WITH SUCH A SHALLOW COLD AIR POOL AT THE
SURFACE...DANGEROUS FREEZING RAIN WILL BE LIKELY.
MEANWHILE...THETA-E SURFACES INDICATE AMPLE MOISTURE AND WARM
CONVEYOR BELT LOCATIONS FROM DEL RIO NORTHEASTWARD TOWARD WICHITA
FALLS...TX. THEREFORE...THE GREATEST THREAT WILL BE ACROSS THE
EASTERN PORTIONS OF THE CWA WHERE THE GREATEST AMOUNT OF LIFT AND
MOISTURE WILL BE PRESENT. AN ICE STORM WARNING HAS BEEN RAISED FOR
THE NORTHEASTERN AND EXTREME EASTERN COUNTIES OF THE FA. A WINTER
WEATHER ADVISORY HAS BEEN RAISED FOR THE REMAINDER OF THE AREA
NORTH AND ALONG THE PECOS RIVER. IN ADDITION...PATCHY FREEZING FOG
MAY LIMIT VISIBILITIES DOWN TO BELOW 1 MILE AT TIMES ACROSS THE
NORTHERN AND CENTRAL PERMIAN BASIN TONIGHT THROUGH THE MORNING
HOURS TOMORROW. EXPECT VISIBILITIES TO OSCILLATE ABOVE AND BELOW 2
SM AS SURFACE WINDS FLUCTUATE.
BY MONDAY...THE LOW BEGINS TO SHEAR OUT AND SHOULD ALLOW FOR A BREAK
IN THE PRECIPITATION THROUGH THE END OF THE WEEK. TEMPERATURES WILL
REMAIN COLDER THAN AVERAGE ACROSS MUCH OF THE BASIN.
BY FRIDAY THROUGH THE WEEKEND...INCREASED PRECIPITATION CHANCES ARE
NOTED PARTICULARLY BY THE GFS IN THE MEDIUM RANGE. WHILE THERE ARE
SOME DIFFERENCES BETWEEN THE TIMING OF THE NEXT SYSTEM AMONG OTHER
MODELS...WILL GO WITH THE GFS ENSEMBLE APPROACH AND RAISE POPS
SLIGHTLY FOR THE WEEKEND. THE GLOBAL PATTERN HAS NOT CHANGED MUCH
AND SUPPORTS THE TIMING OF THE NEXT SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 27 30 19 30 / 60 70 10 10
CARLSBAD NM 31 43 21 31 / 20 20 0 0
DRYDEN TX 55 55 27 37 / 50 30 20 20
FORT STOCKTON TX 32 45 25 30 / 40 20 20 10
GUADALUPE PASS TX 32 45 21 26 / 20 10 0 10
HOBBS NM 28 32 20 32 / 30 70 10 0
MARFA TX 43 57 22 34 / 30 10 10 10
MIDLAND INTL AIRPORT TX 28 32 19 31 / 50 70 10 10
ODESSA TX 27 33 19 29 / 40 70 10 10
WINK TX 32 35 20 35 / 30 50 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZING RAIN ADVISORY FROM 1 PM TO 5 PM MST THIS AFTERNOON FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM MST
SUNDAY FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY
COUNTY PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...ICE STORM WARNING FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY FOR
THE FOLLOWING ZONES...BORDEN...DAWSON...GLASSCOCK...
HOWARD...MITCHELL...REAGAN...SCURRY.
FREEZING RAIN ADVISORY FROM 2 PM TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
UPPER TRANS PECOS...SCURRY...UPTON...WARD...WINKLER.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
SUNDAY FOR THE FOLLOWING ZONES...ANDREWS...CRANE...ECTOR...
GAINES...LOVING...MARTIN...MIDLAND...PECOS...REEVES COUNTY
AND UPPER TRANS PECOS...UPTON...WARD...WINKLER.
&&
01/02Hazardous weather outlook, Jan 13, 4:32 AM CST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 432 AM CST SAT JAN 13 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 432 AM CST SAT JAN 13 2007 /332 AM MST SAT JAN 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT FREEZING RAIN WILL BE POSSIBLE TODAY AND TONIGHT FROM SOUTHEASTERN NEW MEXICO EASTWARD ACROSS THE NORTHERN PERMIAN BASIN. THIS FREEZING RAIN WILL MAKE TRAVEL HAZARDOUS... AND A FREEZING RAIN ADVISORY IS IN EFFECT FOR THIS AREA TONIGHT. BRIDGES AND OVERPASSES CAN BE EXPECTED TO FREEZE BEFORE OTHER SURFACES. USE CAUTION WHEN DRIVING AS ROADS MAY BE ICY. FREEZING FOG CAN ICE OVER BRIDGES EVEN IN AREAS THAT HAVE HAD NO PRECIPITATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING RAIN WILL CONTINUE TO AFFECT LOCATIONS TO THE NORTH AND EAST OF THE PECOS RIVER SUNDAY MORNING. THESE AREAS ARE IN A WINTER STORM WATCH THROUGH SUNDAY NOON FOR THE POSSIBILITY OF A QUARTER OF AN INCH OR GREATER OF ICE ACCUMULATION. ADDITIONAL LOCATIONS GENERALLY ALONG AND TO EITHER SIDE OF THE PECOS RIVER COULD BE AFFECTED WITH FREEZING DRIZZLE OR RAIN BEFORE THE PRECIPITATION ENDS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED... HOWEVER LOCAL LAW ENFORCEMENT OFFICIALS... DEPARTMENTS OF TRANSPORTATION.. .AND OTHERS WITH TRAVEL AND/OR WEATHER CONCERNS SHOULD MONITOR LOCAL MEDIA OUTLETS AND NOAA ALL-HAZARDS RADIO FOR THE LATEST INFORMATION REGARDING THE WINTER WEATHER. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 6:31 PM CST | Dense Fog Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 10 hr |
| Jan 13, 2:40 PM CST | Winter Weather Advisory | MAF | Andrews, Crane, Ector, Gaines, Loving, Martin and 5 more | 27 hr |
Nearby
Ice Storm Warnings in Texas, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.